Connecticut, 2014Winter Storm and Heavy Snow in Connecticut, February 13 to 14, 2014
February 13 to 14, 2014 · NWS OKX · 8 events in 8 counties and zones
A low pressure system developed along the northern Gulf Coast on February 12th, and moved to near Cape Hatteras and the Virginia capes by the morning of the 13th. The intensifying low then headed northeast, passing east of Long Island and into the Gulf of Maine early the morning of the 14th, bringing heavy snow and ice to southern Connecticut.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system developed along the northern Gulf Coast on February 12th, and moved to near Cape Hatteras and the Virginia capes by the morning of the 13th. The intensifying low then headed northeast, passing east of Long Island and into the Gulf of Maine early the morning of the 14th, bringing heavy snow and ice to southern Connecticut.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Feb 13, 12:12 AM EST, 48 minutes earlier.
Area forecast discussion, Feb 13, 12:12 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1212 AM EST THU FEB 13 2014
.SYNOPSIS...
DEEPENING LOW PRESSURE ALONG THE SOUTHEAST COAST TRACKS NORTHEAST
TONIGHT AND THEN UP ALONG THE EASTERN SEABOARD ON THURSDAY...
PASSING SOUTH AND EAST OF LONG ISLAND THURSDAY EVENING AND INTO
THE CANADIAN MARITIMES BY FRIDAY MORNING. A WEAKER LOW PRESSURE
SYSTEM MOVES ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. HIGH
PRESSURE THEN SLOWLY BUILDS THROUGH THE REMAINDER OF THE WEEKEND
INTO EARLY NEXT WEEK. ANOTHER AREA OF LOW PRESSURE MOVES ACROSS
THE REGION TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WINTER STORM WARNINGS REMAIN IN PLACE FOR THE TRI-STATE AREA WITH
NO SIGNIFICANT CHANGES TO THE CURRENT FORECAST.
AS OF MIDNIGHT...LEADING EDGE OF SNOW ACROSS NRN NJ FROM KBLM TO
KMMU...TRACKING NORTHEAST AT AROUND 40 MPH.
INTERESTING TO NOTE ON LATEST WATER VAPOR AND LIGHTNING IMAGERY
SQUALL LINE MOVING ACROSS SOUTHERN FL AS UPPER TROUGH AMPLIFIES
ACROSS THE GULF COAST STATES. MULTIPLE LOW CENTERS ANALYZED FROM
THE FL PANHANDLE NE TO OFF THE SE COAST...WITH THE FORMER THE
PRIMARY LOW THAT WILL IMPACT THE REGION WITH A SIGNIFICANT WINTER
STORM ON THU.
NEEDLESS TO SAY THIS IS ONE OF THE MORE CHALLENGING FORECASTS THIS
WINTER FROM A THERMODYNAMIC PERSPECTIVE...WITH THE TIMING AND
WESTWARD EXTENT OF THE RAIN/SNOW LINE. HEAVIEST PCPN WILL COINCIDE
WITH A CHANGEOVER FOR COASTAL SECTIONS. EXACTLY WHEN THAT HAPPENS
WILL HAVE SIGNIFICANT CONSEQUENCES WITH SNOWFALL AMOUNTS AND
IMPACTS ACROSS THE REGION. STAY TUNED.
MODELS CONSENSUS STILL SUPPORTS PRECIPITATION STARTING AROUND
MIDNIGHT MOVING FROM SOUTH TO NORTH ACROSS THE REGION AND
GRADUALLY PICKING UP IN INTENSITY. TEMPERATURES WILL BE COLD
ENOUGH FOR ALL SNOW TO START. THE INTENSITY WITH THIS WARM AIR
ADVECTION OCCURRING ALOFT AND INCREASING FRONTOGENESIS WILL BE
INCREASING ESPECIALLY TOWARDS DAYBREAK. THE FRONTOGENESIS MAX IS
JUST SOUTH OF LONG ISLAND IN THE 850-700 MB LAYER. THERE WILL BE
THE POSSIBILITY OF 1-2 INCH PER HOUR SNOWFALL RATES.
THERE IS MODEL AGREEMENT OF THE GRADIENT OF PRECIP AMOUNTS WHICH
WILL BE NORTHWEST TO SOUTHEAST...SO THE HIGHEST IS JUST OFFSHORE
OF LONG ISLAND. THE PRECIP KEEPS INCREASING DUE TO INCREASED
MOISTURE TRANSPORT FROM DEVELOPING UPPER AND LOWER LEVEL JETS IN
THE CYCLOGENESIS PROCESS. MERIDIONAL UPPER LEVEL JET ORIGINATES
IN THE GULF OF MEXICO WITH A SPEED MAXIMUM OF AROUND 125-135 KT.
700 AND 500 MB LOWS CLOSE OFF IN THE SOUTHEAST U.S.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THE TRACK OF THE LOW THROUGH THIS TIME WILL TAKE IT FROM THE
OFFSHORE THE CAROLINAS TO THE GULF OF MAINE...DEEPENING AROUND
25MB THROUGH THE PERIOD. MODELS AGREE THAT THE TRACK HAS THE LOW
CENTER PASSING JUST SOUTHEAST OF LONG ISLAND...APPROXIMATELY
HALFWAY BETWEEN THE SOUTH FORK AND THE 40N/70W BENCHMARK. THE 700
AND 500 MB LOWS TRACK JUST SOUTHEAST OF LONG ISLAND.
INITIALLY...HEAVY SNOW AND POTENTIAL BANDING TOO DUE TO THE MAX IN
LOW LEVEL FRONTOGENESIS WILL EVENTUALLY LESSEN AND MIX WITH SLEET
RAIN TOWARDS LATE MORNING AND EARLY AFTERNOON TOWARDS THE COAST.
LITTLE TO NO ADDITIONAL SNOW ACCUMULATION EXPECTED FOR NYC AND
LONG ISLAND IN THE AFTERNOON...WITH TEMPS RISING SLIGHTLY JUST
ENOUGH FOR RAIN TO BE A GREATER PART OF THE MIX. THE RAIN WILL BE
HEAVY AT TIMES.
OF COURSE...UNCERTAINTY IS ALWAYS THERE AND THE RAIN/SNOW LINE
WILL BE PART OF THAT UNCERTAINTY CONCERNING WHERE EXACTLY THIS
LINE SETS UP AND HOW FAST IT MOVES. A GRADUAL SOUTHEAST TO
NORTHWEST TRANSITION OF SNOW MIXING WITH AND CHANGING TO RAIN IS
FORECAST IN THIS FASHION ACROSS COASTAL AREAS.
MEANWHILE...THE INTERIOR WILL TRANSITION TO A WINTRY MIX OF
SNOW...SLEET AND FREEZING RAIN TOO. THIS IS ESPECIALLY FOR THE
SHELTERED LOCATIONS NEAR TERRAIN THAT ARE BLOCKED FROM THE WIND
FLOW. ICE ACCUMULATIONS HERE ARE GENERALLY LOW...AROUND A TENTH OF
AN INCH OR LESS.
ALSO...WITH THE DEEPENING LOW...PRESSURE GRADIENT INCREASES.
EASTERLY LOW LEVEL JET AROUND 850 TO 900 MB DEVELOPS OF AROUND
55-60 KT. INVERSION EXPECTED TO LIMIT THE MIXING OF THIS JET
DOWNWARD BUT...HEAVY PRECIP WILL IMPART DOWNWARD MOMENTUM AND
BRING DOWN A FRACTION OF THIS. TIMEFRAME FORECAST FOR THIS IS
AFTERNOON INTO EARLY EVENING. WIND GUSTS WERE INCREASED ACROSS
NYC...LONG ISLAND AND COASTAL CONNECTICUT TO ACCOUNT FOR THIS.
GUSTS 40-50 MPH WILL BE POSSIBLE AT TIMES.
THE STORM SYSTEM HAS A SECOND PART TO IT AND THAT IS DEFORMATION
FROM THE MATURE PHASE AS IT DEVELOPS THE COMMA HEAD THURSDAY NIGHT.
THE BANDING HERE IS FOR THURSDAY NIGHT AND IS GENERALLY
CONCENTRATED ACROSS NORTH AND WEST OF NYC. THERE IS UNCERTAINTY
HERE AND THIS COULD SHIFT EAST OR WEST WITH SUBSEQUENT MODEL RUNS.
COLDER AIR WILL BE ADVECTING IN ON A CONTINUED GUSTY FLOW OUT OF
THE NORTH TO NORTHWEST. A FEW INCHES OF SNOW ADDITIONAL
ACCUMULATION IS FORECAST...A LITTLE MORE IN THE LOWER HUDSON
VALLEY SINCE THEY WILL BE COLDER TO START.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
INITIAL UPPER TROUGH/CLOSED LOW DEPARTS FRIDAY AS NEXT SHORTWAVE
QUICKLY MOVES EASTWARD IN PROGRESSIVE PATTERN. THIS TROUGH AXIS
MOVES ACROSS THE AREA SATURDAY.
THEN ANOTHER WEAK SHORTWAVE TROUGH MOVES EAST SUNDAY...FOLLOWED BY
YET ANOTHER TROUGH TUESDAY.
THERE ARE LARGER TIMING DIFFERENCES WITH THE LAST TROUGH...WITH
ECMWF STILL LAGGING WELL BEHIND GFS AND GEFS MEAN. STILL FAVORING
THE FASTER LESS AMPLIFIED SOLUTIONS AT THIS TIME...IN LINE WITH
WPC.
AT THE SURFACE...DEEP LOW PRESSURE MOVES WELL TO THE NORTHEAST
FRIDAY...WITH NEXT FRONT APPROACHING FROM THE WEST. IT DOES LOOK
LIKE LOW PRESSURE DEVELOPS JUST TO THE SOUTHEAST LATE FRIDAY NIGHT
AND EARLY SATURDAY. ECMWF IS FAIRLY AGGRESSIVE WITH MEASURABLE QPF
ACROSS EASTERN HALF OF THE AREA LATE FRIDAY NIGHT/EARLY SATURDAY.
OTHER GLOBAL AND OPERATIONAL MODELS ARE NOT QUITE AS ROBUST WITH
ASSOCIATED QPF. GIVEN THE PROGRESSIVE NATURE OF THIS POTENT
SYSTEM...WILL CAP POPS AT HIGH CHANCE...BUT COULD VERY WELL SEE POPS
UPPED AS WE GET CLOSER TO THE EVENT.
THEREAFTER...HIGH PRESSURE SLOWLY BUILDS...WITH DRY CONDITIONS
EXPECTED LATE SATURDAY...SATURDAY NIGHT AND THROUGH SUNDAY.
THEN NEXT LOW PRESSURE RACES ACROSS THE COUNTRY OUT AHEAD OF
TROUGH...WITH A TRACK TO THE WEST/NORTHWEST OF THE AREA FOR A
CHANGE. THIS RESULTS IN WARM AIR ADVECTION...AND MORE LIQUID PRECIP
AS OPPOSED TO FROZEN.
TEMPS ON FRIDAY MAY RISE CLOSE TO NORMAL AS WINDS SHIFT TO THE WEST
OR SW LATE IN THE DAY. HOWEVER...MIXING DEPTH WILL BE SHALLOW...SO
BELIEVE COOLER NAM NUMBERS MAY BE MORE REASONABLE.
FRONT AND LOW PRESSURE PASSES OVERHEAD FRIDAY NIGHT...WITH
SEASONABLY CHILLY TEMPS EXPECTED. 30S ON SATURDAY...A FEW DEGREES
BELOW NORMAL. CAA ENSUES BEHIND THIS SYSTEM. AS SUCH...FOLLOWED WPC
AND MEX MOS BLEND WITH COLD NIGHTS EXPECTED THIS WEEKEND...AND TEMPS
REMAINING IN THE 20S SUNDAY.
A CHILLY START MONDAY EXPECTED...WITH TEMPS STRUGGLING TO REACH THE
FREEZING MARK DURING THE DAY.
A RETURN TO NORMAL IS EXPECTED TUESDAY AND WEDNESDAY NEXT WEEK.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
HIGH IMPACT WINTER STORM BEGINNING LATE TONIGHT INTO THURSDAY NIGHT
AS A STORM TRACKS UP ALONG THE EAST COAST CONDITIONS WILL RAPIDLY
DETERIORATE TO IFR TO LIFR AS LIGHT TO MODERATE SNOW DEVELOPS 05Z
TO 08Z. PERIODS OF HEAVY SNOW POSSIBLE 10Z TO 15Z WITH VLIFR
CONDITIONS.
BELOW AVERAGE CONFIDENCE WITH PRECIPITATION TYPE AND TIMING AFTER
14Z AS SNOW MIXES WITH SLEET AND FREEZING RAIN...POSSIBLY GOING OVER
TO ALL RAIN...POSSIBLY MIXED WITH SLEET AS FAR WEST AS THE NYC
TERMINALS IN THE AFTERNOON. NORTHEAST TO NORTH WIND INCREASE 12Z TO
14Z TO 15 TO 25 KT WITH GUSTS UP TO 35 KT. WIND BECOMES NORTHWEST TO
WEST AFTER 03Z 15 TO 25 KT GUSTING UP TO 35 KT.
SNOWFALL TOTALS THROUGH 00Z FRI...COASTAL 4-7 INCHES. INLAND 7-10
INCHES. 0.05 TO 0.10 INCHES OF ICE IS POSSIBLE IN THE AFTERNOON FROM
KEWR TO KTEB TO KHPN TO KBDR.
.OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
.LATE THURS NIGHT...BY 06Z PRECIPITATION SHOULD HAVE TRANSITIONED
BACK TO ALL SNOW...WITH IFR TO LIFR CONDITIONS. ADDITIONAL 1-3
INCHES AT THE COAST...AND 4-8 INCHES INLAND. THE SNOW WILL BE
TAPERING OFF AND ENDING 09Z THROUGH 12Z WITH CONDITIONS IMPROVING TO
VFR. NORTH TO NORTHWEST WIND 15 TO 20 KT WITH GUSTS 25 TO 30 KT.
.FRI...VFR WITH STRONG W WINDS EARLY. POTENTIAL FOR MVFR/IFR IN SN
SHOWERS FRI EVENING INTO THE OVERNIGHT. WEST WIND AROUND 15 KT WITH
GUSTS UP TO 25 KT.
.SAT...CHANCE OF SNOW IN THE MORNING WITH MVFR TO IFR CONDITIONS.
SNOW ENDING AROUND 17Z WITH IMPROVING CONDITIONS. NW WINDS AROUND 15
KT WITH GUSTS 20 TO 25 KT.
.SUN-MON...MAINLY VFR. PCPN PSBL BY MON EVENING BRINGING SUB-VFR
CONDITIONS.
&&
.MARINE...
WINDS AND SEAS INCREASE TONIGHT AHEAD OF A DEEPENING STORM SYSTEM
ALONG THE SOUTHEAST COAST THAT PASSES JUST SOUTHEAST OF LONG
ISLAND LATE THURSDAY AND THEN UP INTO THE GULF OF MAINE BY FRIDAY.
SUB SCA CONDITIONS WILL TREND TOWARDS SCA LATE TONIGHT...AND
THEN QUICKLY RAMP UP TO GALES WITH SEAS INCREASING AS WELL
THURSDAY AND THURSDAY NIGHT.
AS THE STRONG STORM DEPARTS FRIDAY...GALE FORCE WINDS EARLY ON
WILL DIMINISH THROUGH THE DAY AS THE STORM PULLS AWAY.
WINDS LIGHTEN FRIDAY NIGHT...THEN INCREASE AGAIN BEHIND THE FRONT
AND ANOTHER AREA OF LOW PRESSURE SATURDAY.
WINDS DIMINISH ONCE AGAIN SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS
TOWARD THE WATERS.
LOOKING AT SEA FORECASTS...WAVE WATCH III LOOKS QUITE REASONABLE
FRIDAY THROUGH MONDAY. ROUGH CONDITIONS OVER THE WATERS ARE
ANTICIPATED...WITH SEAS SUBSIDING BELOW 5 FT BY LATE WEEKEND...INTO
EARLY NEXT WEEK.
&&
.HYDROLOGY...
AROUND 1.5 TO 1.75 INCHES OF LIQUID EQUIVALENT PRECIP IS EXPECTED
WITH THE UPCOMING STORM. SOME LOCALLY HIGHER AMOUNTS POSSIBLE.
WHILE MOST OF THE AREAS WILL RECEIVE SNOW...EASTERN PORTIONS OF
LI AND CT COULD RECEIVE HEAVY RAINFALL RESULTING IN AREAS OF
MINOR FLOODING...PARTICULARLY WHERE SNOW AND ICE BANKS HAVE
LIMITED DRAINAGE.
LIGHT PRECIPITATION WILL BE POSSIBLE FRIDAY NIGHT INTO EARLY
SATURDAY MORNING. NO HYDROLOGIC IMPACTS ARE ANTICIPATED DURING THIS
TIME FRAME.
&&
.TIDES/COASTAL FLOODING...
HIGH SURF ADVISORY IN EFFECT THU AFTERNOON THROUGH FRI AFTERNOON
FOR HIGH SURF OF 6 TO 10 FT AT THE OCEAN FACING SHORELINES.
MAIN TIME PERIOD OF CONCERN FOR LOCALIZED MINOR COASTAL FLOODING
IS THE THU EVE/NIGHT HIGH TIDE CYCLE...WITH GENERALLY 2 TO 2 1/2
FT OF STORM SURGE. LOCALIZED MINOR COASTAL FLOOD IMPACTS ARE
LIKELY ACROSS THE NORTH SHORE OF WESTERN LONG ISLAND SOUND AND
TWIN FORKS OF LONG ISLAND WITH 1 TO 3 FT WAVE ACTION.
ELSEWHERE...LOCALIZED IMPACTS ARE POSSIBLE ALONG THE SOUTH SHORE
BAYS OF LONG ISLAND AND NY HARBOR. SOME OF THE SOUTH SHORE BAYS
ARE FROZEN...COMPLICATING THE THREAT.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 IS OUT OF SERVICE.
DURING THE TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TEST OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR CTZ005>007-009-
010.
WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR CTZ008-011-012.
NY...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR NYZ067>075-
078>081-176>179.
HIGH SURF ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST FRIDAY
FOR NYZ080-081-178-179.
NJ...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR NJZ002-004-006-
103>108.
MARINE...GALE WARNING FROM 6 AM THIS MORNING TO NOON EST FRIDAY FOR
ANZ335-338-345-355.
GALE WARNING FROM 6 AM THIS MORNING TO 6 PM EST FRIDAY FOR
ANZ330-340-350-353.
&&
SYNOPSIS...JM/DW/PW
NEAR TERM...JMC/JM/DW
SHORT TERM...JM
LONG TERM...PW
AVIATION...MET
MARINE...JM/DW/PW
HYDROLOGY...JM/PW
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Feb 12, 4:17 PM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
417 PM EST WED FEB 12 2014
CTZ005>007-009-010-NJZ002-004-006-103>108-NYZ067>075-078-079-176-177-
132130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
417 PM EST WED FEB 12 2014
...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ008-011-012-132130-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
417 PM EST WED FEB 12 2014
...WINTER STORM WARNING IN EFFECT FROM 3 AM THURSDAY TO 6 AM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-081-178-179-132130-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
417 PM EST WED FEB 12 2014
...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST
FRIDAY...
...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 6 PM EST
FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-345-355-132130-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
417 PM EST WED FEB 12 2014
...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO NOON EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-350-353-132130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
417 PM EST WED FEB 12 2014
...GALE WARNING IN EFFECT FROM 6 AM THURSDAY TO 6 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
Winter Storm, Northern Fairfield
- When
- February 13, 1:00 AM EST to February 14, 6:00 AM EST
- Where
- Northern Fairfield forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
Connecticut DOT, trained spotters and the public reported widespread snowfall of 11 to 17 inches. Freezing rain accretion of 2 to 3 tenths of an inch also occurred per observations from surrounding areas.
Winter Storm, Northern New Haven
- When
- February 13, 1:00 AM EST to February 14, 6:00 AM EST
- Where
- Northern New Haven forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
Trained spotters and Connecticut DOT reported widespread snowfall of 8 to 13 inches. The Meriden ASOS and a trained spotter in Naugatuck also reported freezing rain accretion of 3 tenths of an inch.
Winter Storm, Southern Fairfield
- When
- February 13, 1:00 AM EST to February 14, 6:00 AM EST
- Where
- Southern Fairfield forecast zone
- Reported by
- Public
- Coordinates
- 41.285, -73.339 (the zone’s center; the record gives no point)
The public, trained spotters, and an NWS cooperative observer reported widespread snowfall of 12 to 16 inches. Freezing rain accretion of 2 to 3 tenths of an inch also occurred per observations from surrounding areas.
Winter Storm, Southern New Haven
- When
- February 13, 1:00 AM EST to February 14, 6:00 AM EST
- Where
- Southern New Haven forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.443, -72.965 (the zone’s center; the record gives no point)
Connecticut DOT reported snowfall of 9.5 inches in New Haven. Freezing rain accretion of 2 to 3 tenths of an inch also occurred per observations from surrounding areas.
Winter Storm, Northern Middlesex
- When
- February 13, 1:30 AM EST to February 14, 6:00 AM EST
- Where
- Northern Middlesex forecast zone
- Reported by
- Public
- Coordinates
- 41.451, -72.508 (the zone’s center; the record gives no point)
The public and Connecticut DOT reported snowfall of 8 to 11 inches. Freezing rain accretion of up to 3 tenths of an inch also occurred per observations from surrounding areas.
Winter Storm, Southern Middlesex
- When
- February 13, 1:30 AM EST to February 14, 6:00 AM EST
- Where
- Southern Middlesex forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.451, -72.508 (the zone’s center; the record gives no point)
Nearby observations from Connecticut DOT, an NWS cooperative observer, and trained spotters, indicate snowfall of 6 to 8 inches, plus freezing rain accretion of up to 2 tenths of an inch.
Heavy Snow, Northern New London
- When
- February 13, 1:30 AM EST to February 14, 6:00 AM EST
- Where
- Northern New London forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.504, -72.101 (the zone’s center; the record gives no point)
Connecticut DOT reported snowfall of 6 to 7 inches.
Heavy Snow, Southern New London
- When
- February 13, 1:30 AM EST to February 14, 6:00 AM EST
- Where
- Southern New London forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.504, -72.101 (the zone’s center; the record gives no point)
Trained spotters and nearby observations from Connecticut DOT indicate snowfall of 5 to 7 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 13, 20141 death · 1 event
- Heavy Snow in Vermont, February 13 to 14, 2014$240,000 · 16 events
- Heavy Snow and Winter Weather in New York, February 13 to 14, 2014$75,000 · 9 events
- Winter Storm in New York, February 13 to 14, 2014$50,000 · 3 events
- Strong Wind in New Jersey, February 13, 2014$35,000 · 9 events
- High Wind and Strong Wind in Delaware, February 13, 2014$40,000 · 50 kt wind · 4 events
- Heavy Snow in Pennsylvania, February 13 to 14, 201429 events
- Winter Storm and Heavy Snow in New York, February 13 to 14, 201427 events
- Winter Weather in Wisconsin, February 13, 201420 events
- Winter Storm and Heavy Snow in New York, February 13 to 14, 201417 events
- Heavy Snow in Maine, February 13 to 14, 201417 events
- Heavy Snow and Winter Weather in Maine, February 13 to 14, 201415 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514336, 514337, 514339, 514340, 514335, 514341, 514342, 514343.